Alert archive / Alabama / Small Craft Advisories in 2020

Small Craft Advisory 61, NWS Mobile, AL

December 20, 2020

NWS Mobile, AL issued this small craft advisory at Dec 20, 2020, 3:32 PM CST. It took effect at Dec 20, 2020, 9:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2020, 3:32 PM CST (21:32 UTC)
In effect from
Dec 20, 2020, 9:00 PM CST
Expired
Dec 21, 2020, 6:00 AM CST
In force
9 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

868 
WHUS74 KMOB 202132
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
332 PM CST Sun Dec 20 2020

GMZ650-655-670-675-210545-
/O.NEW.KMOB.SC.Y.0061.201221T0300Z-201221T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
332 PM CST Sun Dec 20 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST MONDAY...

* WHAT...Northwest winds around 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...From 9 PM this evening to 6 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
452 
WHUS74 KMOB 210321
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
921 PM CST Sun Dec 20 2020

GMZ650-655-670-675-211200-
/O.CON.KMOB.SC.Y.0061.000000T0000Z-201221T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
921 PM CST Sun Dec 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...Northwest winds around 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...From 9 PM this evening to 6 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 11:58 AM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Dec 20, 11:58 AM CST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1158 AM CST Sun Dec 20 2020

.NEAR TERM /Now Through Monday/...A quintessential Gulf Coast
winter day with a cool light drizzle and overcast skies. All we
are missing is the sea fog. The upper trough that brought the
heavier rain last night has moved east of the area and a secondary
shortwave is currently pivoting through the area. As a result
some isolated showers and light mist/drizzle will be possible
through the afternoon especially east of I-65. At the surface, an
area of low pressure currently centered over our coastal waters
will continue to track eastward this afternoon leaving light
northerly surface winds in its wake. By tonight, drier air aloft
will slowly usher into the area as an upper ridge begins to build
to our west. However, flow aloft will be rather zonal and overall
deep cold dry air will be limited with this system. Low level
moisture from left over rain and weak surface flow will allow for
the potential for some patchy fog tonight before especially north
of I-10. Some locations could see dense fog and conditions may
need to be monitored tonight for any advisories.

By Monday, skies will clear as the drier air finally makes its way
into the area and a couple day period of drier and milder weather
will develop. With the rather dense overcast across the area and
visible satellite showing very little clearing upstream, high
temperatures this afternoon were dropped a few degrees. Even if
clouds clear we are struggling to reach the mid 50s currently
with a north wind and the sun angle being the lowest of the year
so far (tomorrow is the lowest since it is the winter solstice).
Lows tonight will dip down into the upper 30s inland to low 40s
along the coast as low level moisture and potential fog will
probably limit temperatures from falling further. Monday will see
a warm up as temperatures climb back into the upper 50s into low
60s with plenty of sunshine. A MODERATE risk of rip currents will
continue through tonight becoming LOW tomorrow. BB/03

&&

.AVIATION...
18Z issuance...Mostly IFR cigs across the area with a few
locations bouncing between IFR and LIFR. Most of the precipitation
has moved out of the area; however, a few showers/drizzle could be
possible east of I-65 this afternoon before clearing tonight. IFR
cigs will likely lift this evening to MVFR then clearing to VFR
overnight. With low level moisture lingering through the night and
high pressure building, some fog will be possible late tonight
into the morning north of I-10. Visbys along the highway 84
corridor could be reduced to LIFR to IFR values with higher as you
move further south. Winds will be light out of the north through
the day and into tonight. BB/03

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

Nearby

Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.